Florida, 2019Damaging Winds in Florida, October 22, 2019
October 22, 2019 · NWS JAX · 2 events in 2 counties and zones
A pre-frontal squall line of storms produced strong wind gusts over a very moist, moderately unstable atmosphere.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A pre-frontal squall line of storms produced strong wind gusts over a very moist, moderately unstable atmosphere.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Oct 22, 12:45 PM EST, 0 minutes earlier.
Area forecast discussion, Oct 22, 12:45 PM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
145 PM EDT Tue Oct 22 2019
.AVIATION...
[Through 18Z Wednesday]
Storms, showers, and strong winds will continue to move across
the forecast area from out of the SE this afternoon. Convection
expected to finish passing through Jacksonville-adjacent
airfields by 21Z, with reduced wind speeds and clearing skies
overnight as high pressure settles in over the forecast area,
making for VFR conditions through Wednesday.
&&
.PREV DISCUSSION [907 AM EDT]...
.NEAR TERM [Through Tonight]...
Warm front has moved north of the area into central Georgia early
this morning. Showers to the west ahead of a cold front will move
into westerly zones early this morning. Showers and thunderstorms
will increase early this afternoon as the cold front approaches
from the west. The airmass will destabilize with forecast CAPEs
reaching the 1000-1500 J/kg range. Moderate vertical wind shear
from the I-10 corridor northward across se Ga may result in
isolated strong to marginally severe storms this afternoon. A few
storms may produce strong wind gusts. The front will push se of
the area early this evening ending the shower activity and
bringing cooler and less humid air to the region. Temperatures
ahead of the cold front will be above normal today with highs
mostly reaching the mid/upper 80s. Lows tonight will range from
the upper 40s over interior se Ga to the lower 60s over se zones
of ne Fl.
.SHORT TERM [Wednesday Through Thursday night]...
With the front south of the area Wed and sfc high pressure
dominating just north of the area and northerly flow, dry and cool
conditions are expected. Highs Wed expected to be mostly in the
70s. Wed night, sfc high pressure will quickly move northeastward
causing low level flow trajectories to become easterly overnight,
bringing an uptick in low level moisture/stratocumulus clouds.
With weak isentropic lift and convergence, isolated light showers
will be possible around Flagler county and the srn marine waters.
Chilly overnight lows for inland southeast GA around 50, but
increased clouds and dew-points further to the south will result
in lows more in the upper 50s and lower 60s.
Thursday...sfc high pressure continues to push off to the
northeast of the area into the wrn Atlantic resulting in due
easterly flow through about 1-2 kft. Isentropic ascent above a
relatively cool boundary layer will result in partly to mostly
cloudy skies during the day. Deeper moisture and better lift will
produce chance of showers/areas of rain for the srn counties, with
slight rain chances to just south of the I-10 corridor. Max temps
will probably be held to the 70s over southeast GA, with upper 70s
and around 80 across northeast FL. Thursday night...we see
continued return flow aloft as a deep trough of low pressure digs
into the srn U.S., while the sfc ridge that extended into SC and
GA lifts northeast. Strong low level convergence will develop over
the western Gulf coast associated with a strong cold front. Our
area will more or less remain in the modified cool airmass north
of a diffuse warm front located roughly over north central FL.
Thus, we can continue to expect some overrunning clouds, some low
chances for rain/showers, and an outside chance of a thunderstorm
over the marine zones. Will raise min temps a bit from previous
fcst with lows in the 60s to around 70.
.LONG TERM [Friday Through Monday]...
Warm front may try to lift north across the area as the aforementioned
cold front moves eastward. Chances of showers and possible isolated
t-storms are forecast as the warm front lifts north. Fri night,
cold front is forecast to approach the area from the west, with
warm sly flow ahead of the boundary and will likely bump up min
temps further. Will continue chance showers and isolated t-storms.
For the rest of the long term, model solutions continue to be
varied with the GFS pushing the front into the forecast area then
stalling it while the ECMWF model shows widely different upper air
pattern and results in the front staying well west of the area
through late Sunday. The preference may be for the ECMWF solution
at this time but must stress the low confidence given the different
solutions both from the ECMWF and the GFS ensemble. In any event,
will maintain at least a low chance of rain during the period and
keep a consensus blend of max/min temps, mainly at or above
normal.
.MARINE...
Southwest winds at 10-15 knots in the warm sector today with seas
2-4 ft and main weather impacts will be potential for strong to
severe storms pushing into the coastal waters this afternoon and
early evening with the cold frontal passage. Winds behind the
front expected to be at least N-NW 15-20 knots with seas 3-6 ft
and expecting SCEC (Small Craft Exercise Caution) headlines but
will be monitoring next model suite for possible increase to Small
Craft Advisory flags for the offshore waters.
.FIRE WEATHER...
Min Rh values expected to drop to the upper 20s to lower 30s for
inland areas Wed aftn but red flag warning criteria will not
be met.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 49 72 51 75 63 / 0 0 0 10 20
SSI 58 72 63 77 71 / 0 0 0 10 20
JAX 56 75 62 80 70 / 10 0 0 20 20
SGJ 62 75 67 79 73 / 20 0 10 20 30
GNV 57 76 61 82 69 / 10 0 10 20 10
OCF 59 78 63 84 70 / 10 0 10 30 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Oct 22, 12:00 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
100 PM EDT Tue Oct 22 2019
FLZ020-021-035-122-222-GAZ162-163-221745-
Southern Columbia FL-Hamilton FL-Suwannee FL-Northern Columbia FL-
Gilchrist FL-Clinch GA-Echols GA-
100 PM EDT Tue Oct 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GILCHRIST...WESTERN
COLUMBIA...SUWANNEE...HAMILTON...SOUTHEASTERN ECHOLS AND SOUTHEASTERN
CLINCH COUNTIES UNTIL 145 PM EDT...
* At 100 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Suwannee River State Park to 10 miles northeast of Steinhatchee.
Movement was east at 35 mph.
* Winds in excess of 40 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Lake City, Live Oak, Jasper, White Springs, Fargo, Ichetucknee
Spring, Suwannee River State Park, Suwannee Springs, Columbia and
Fort White.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3035 8321 3039 8317 3042 8320 3045 8320
3072 8255 2983 8266 2977 8294 2980 8292
2981 8293 2983 8289 2988 8287 2990 8290
2989 8292 2996 8293 2996 8295 2999 8296
3008 8307 3011 8312 3009 8319 3012 8323
TIME...MOT...LOC 1700Z 249DEG 32KT 3039 8320 2978 8327
HESSThunderstorm Wind, Columbia
- When
- October 22, 12:45 PM EST
- Where
- Columbia County, 3.01 mi NNW of Bass
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.140, -82.720
A tree was blown down onto a power line. The time of damage was based on radar. Cost of damage estimated for inclusion in Storm Data.
Thunderstorm Wind, St. Johns
- When
- October 22, 2:35 PM EST
- Where
- St. Johns County, 0.91 mi SE of Elwood
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 29.990, -81.540
A power line was blown down on Vickie Powers road. The cost of damage was estimated for inclusion of the event in Storm Data.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in Lake Michigan, October 22, 2019$50,000 · 1 event
- High Wind in Montana, October 22, 201970 kt wind · 31 events
- Dense Fog in Virginia, October 22 to 23, 201923 events
- High Wind in Montana, October 22, 201958 kt wind · 10 events
- Dense Fog in West Virginia, October 22 to 23, 20197 events
- Dense Fog in Maryland, October 22 to 23, 20197 events
- High Wind in Wyoming, October 22, 201960 kt wind · 4 events
- Drought in Texas, October 22 to 31, 20193 events
- Flooding in South Dakota, October 22 to 29, 20193 events
- High Wind in Montana, October 22 to 23, 201955 kt wind · 3 events
- Tornado in North Carolina, October 22, 2019EF0 · 1 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, October 22, 20191 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 857396, 857397.